Turn on thread page Beta

Steriod Treatments (side effects) watch

    • #1
    • Thread Starter
    #1

    Hello all

    So i've got an ongoing condition and see a hospital specialist reguarly.
    My old medication no longer seems to be making much of a difference and so i've been put on a new type of medication, pf the steriod type.
    I've had a look online about it and it says could make me fat and bald and develop a rounder face (female btw!) With making you feel crappy too and tons of illnesses :/.
    So, naturally i'm freaking out. Does anyone here take this? I know the side effects are different for every person but just to hear from someone who is used to taking (medicinal ) steriods and see how they got on, and if it's eally as bad as it sounds?!?

    Thanks
    Offline

    18
    (Original post by Anonymous)
    Hello all

    So i've got an ongoing condition and see a hospital specialist reguarly.
    My old medication no longer seems to be making much of a difference and so i've been put on a new type of medication, pf the steriod type.
    I've had a look online about it and it says could make me fat and bald and develop a rounder face (female btw!) With making you feel crappy too and tons of illnesses :/.
    So, naturally i'm freaking out. Does anyone here take this? I know the side effects are different for every person but just to hear from someone who is used to taking (medicinal ) steriods and see how they got on, and if it's eally as bad as it sounds?!?

    Thanks
    AS you are anonymous can you simply say the condition?

    Doctors don't give steroids willy nilly, it is always a balanced risk.
    Offline

    14
    ReputationRep:
    Ok so i'm not going anon in the hope I get more responses now!
    It's a medication called fludrocortisone, and i've started taking it recently. I'm sooo worried about it!
    Does anyone have experiences with this sort of medicine or similar? How were your side effects? Any advice? Thanks
    Offline

    16
    ReputationRep:
    I was on Prednisolone for quite a few months (5 or 6), I did not gain any weight overall but I did suffer from what they call 'moon face'. Steroids can make your cheeks look a little bit puffy but pretty much as soon as you stop the steroids it goes away on its own. I personally didn't notice my face puffing out when it happened and no one I know made any comments either but it's noticeable when I compare photos from then and now.

    I have also taken a steroid called Budesonide, no side effects from that whatsoever but I do believe it doesn't enter the bloodstream in the same way as other steroids do. Been on Budesonide for well over a year now which technically isn't a sensible idea.

    To be honest I wouldn't worry too much, steroids are pretty much only used to treat things on a very short term basis because along with some of the outward changes you can experience they also don't do very much good for your bone health!
    Offline

    18
    (Original post by crazyunicorn133)
    Ok so i'm not going anon in the hope I get more responses now!
    It's a medication called fludrocortisone, and i've started taking it recently. I'm sooo worried about it!
    Does anyone have experiences with this sort of medicine or similar? How were your side effects? Any advice? Thanks
    So you have addisons?
    Offline

    14
    ReputationRep:
    I have something called 'neuro-cardiogenic syncope' and they dont really know how to treat it, but they think this will help as it's side effects put more salt into your blood and in turn raise your blood pressure.
    I collapse several times a week atm and it's making it reeeeally hard for me to keep down a job. For example i'm a support worker atm and I might be getting sacked as i'm a 'health and saftety risk' and collapse on my patients...
    But yeah, back on topic!
    I'm just looking to see if anypne else takes similar meds and the long term effects theyve had - nobody seems to be telling me very much at the hospital about them tbh!
    Offline

    10
    ReputationRep:
    (Original post by Anonymous)
    Hello all

    So i've got an ongoing condition and see a hospital specialist reguarly.
    My old medication no longer seems to be making much of a difference and so i've been put on a new type of medication, pf the steriod type.
    I've had a look online about it and it says could make me fat and bald and develop a rounder face (female btw!) With making you feel crappy too and tons of illnesses :/.
    So, naturally i'm freaking out. Does anyone here take this? I know the side effects are different for every person but just to hear from someone who is used to taking (medicinal ) steriods and see how they got on, and if it's eally as bad as it sounds?!?

    Thanks
    I was on steroids long term (for about a year) and they made me put on weight, I basically developed what they call a "steroid face" lol which is a rounder/chubbier face. They also made hair grow where hair shouldn't grow :lolwut: Thankfully I'm off them now ...
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 25, 2011
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.